| Model Number |
PCB00 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Positioning Failure (1158); Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/10/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that during implantation, an intraocular lens (iol) failed to discharge properly from the cartridge.Reportedly, the lens was removed from the patient's eye.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 05/02/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in advanced position and the cartridge was correctly engaged into lower body of the pcb00 device.No assembly errors and/or defects related to the manufacturing process were observed.Visual inspection at 10x microscope magnification showed that the intraocular lens (iol) was returned out of the preloaded device.Only a piece of the lens was received.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.